Medical College of Wisconsin
CTSICores SearchResearch InformaticsREDCap

Complications associated with isotretinoin use after rhinoplasty. Aesthetic Plast Surg 2005 Mar-Apr;29(2):102-6

Date

04/02/2005

Pubmed ID

15803349

DOI

10.1007/s00266-004-0041-5

Abstract

BACKGROUND: This study aimed to evaluate the association between the postoperative use of isotretinoin and the formation of nasal tip deformities after rhinoplasty.

METHODS: A retrospective study investigated a case series of patients who presented with nasal tip deformities subsequent to the use of isotretinoin after rhinoplasty. Patients who had taken isotretinoin after rhinoplasty were identified from a single surgeon's case log. Clinic charts and operative reports were reviewed. Predisposing factors and time intervals to complications were identified.

RESULTS: Three patients were found to have undergone isotretinoin therapy after rhinoplasty. Nasal tip deformities included bossa formation, asymmetry, and prominence of a composite graft. All three patients required subsequent procedures to repair soft tissue nasal tip deformities. In all three cases, isotretinoin was started within 2 years of the primary rhinoplasty. The nasal tip deformities were first observed within 6 months after isotretinoin was started.

CONCLUSIONS: Three cases are described in which postoperative use of isotretinoin was associated with nasal tip deformities after rhinoplasty. Further studies are needed to investigate this possible causative relationship and to describe the risks involved.

Author List

Allen BC, Rhee JS

Author

John S. Rhee MD Chair, Professor in the Otolaryngology department at Medical College of Wisconsin




MESH terms used to index this publication - Major topics in bold

Adolescent
Adult
Dermatologic Agents
Female
Humans
Isotretinoin
Male
Nasal Septum
Nose
Postoperative Period
Retrospective Studies
Rhinoplasty
jenkins-FCD Prod-486 e3098984f26de787f5ecab75090d0a28e7f4f7c0